Cases reported "Jaundice"

Filter by keywords:



Filtering documents. Please wait...

1/331. Case of sepsis caused by bifidobacterium longum.

    We report a case of sepsis caused by bifidobacterium longum in a 19-year-old male who had developed high fever, jaundice, and hepatomegaly after acupuncture therapy with small gold needles. Anaerobic, non-spore-forming, gram-positive bacilli were isolated from his blood and finally identified as B. longum. He recovered completely after treatment with ticarcillin and metronidazole. To our knowledge, this is the first report of incidental sepsis caused by B. longum.
- - - - - - - - - -
ranking = 1
keywords = b
(Clic here for more details about this article)

2/331. Prolonged recovery after extended right hepatic lobectomy in a patient with severe blunt liver injury and laceration of the vena cava. A report of case with special references to autotransfusion and complications of biliary decompression.

    A patient with severe blunt liver injury and laceration of the vena cava who underwent a successful extended right hepatic lobectomy is reported. The use of autotransfusion unit saved the patient from exsanguination. His postoperative course was complicated by renal and hepatic failure, bile leakage, and persistent jaundice due to cholangitis. Prolonged choledochal drainage via T-tube obviously acted as a source of infection. The use of autotransfusion, choledochal drainage and the proper timing of its removal, the treatment of vena cava lesions and jaundice due to cholangitis in patients with severe liver trauma are discussed.
- - - - - - - - - -
ranking = 1.2857142857143
keywords = b
(Clic here for more details about this article)

3/331. Severe jaundice in a gunshot casualty due to the coexistence of Dubin-Johnson and glucose-6-phosphate dehydrogenase deficiency.

    We report an unusual case of a 21-year-old man who was shot in his abdomen in the course of a robbery. He was previously diagnosed as glucose-6-phosphate dehydrogenase deficient. Mild icterus was noticed on admission to the emergency room. Exploratory laparotomy revealed a perforated ileal loop that was resected, and because the liver color was greenish black, a liver biopsy was performed during the operation. After operation the patient went through a severe icteric state that resolved spontaneously within a few days. Urinary coproporphyrin levels, along with compatible liver biopsy, confirmed the diagnosis of Dubin-Johnson disease. Severe hyperbilirubinemia after an abdominal injury is uncommon and is usually due to either a biliary duct injury or iatrogenic injury. This case presents an unusual cause of severe postoperative jaundice due to the rare coexistence of two inherited disorders.
- - - - - - - - - -
ranking = 1.2142857142857
keywords = b
(Clic here for more details about this article)

4/331. infectious mononucleosis.

    infectious mononucleosis is a unique disease in its hematologic aspects; it is different from the frequently occurring acute microbial diseases in that it affects primarily the reticuloendothelial system; and it is interesting serologically because of the heterophil antibody reaction, as well as the multiplicity of antibodies which may be produced. The diagnosis should be suspected clinically before hematology is reported - by remembering the prototypes. In fact, a patient between 16 and 25 years old complains of sore throat and fever is more likely to have infectious mononucleosis than another disease; and if - in addition - he is jaundiced, a diagnosis of infectious mononucleosis is almost certain. Finally, a negative result of treatment with corticosteroid has the diagnostic significance mentioned above. Positive effect of treatment has no diagnostic significance.
- - - - - - - - - -
ranking = 0.78571428571429
keywords = b
(Clic here for more details about this article)

5/331. An adverse interaction between warfarin and 5-fluorouracil: A case report and review of the literature.

    Adverse interactions between warfarin and 5-fluorouracil (5-FU) have been reported. Such an interaction occurred in a patient with lung cancer receiving vinblastine and 5-FU. This case is the first involving a patient taking minidose warfarin for prophylaxis of catheter-associated thrombosis. Although the mechanism of the interaction is unclear, it has been postulated that 5-FU interferes with the synthesis of hepatic cytochrome P-450 2C9. Because warfarin and 5-FU are regularly coadministered, this adverse interaction might be occurring more frequently than is realized. Clinicians should be aware of this interaction and should regularly monitor the prothrombin time of patients receiving warfarin and 5-FU.
- - - - - - - - - -
ranking = 0.85714285714286
keywords = b
(Clic here for more details about this article)

6/331. jaundice with hypertrophic pyloric stenosis as an early manifestation of Gilbert syndrome.

    jaundice associated with hypertrophic pyloric stenosis was recognised in three patients; previous reports have suggested that this is a possible early manifestation of Gilbert syndrome. Most patients with Gilbert syndrome are homozygous for a (TA)(7)TAA polymorphism in the gene promoter coding for bilirubin glucuronosyltransferase. Two of the reported patients were homozygous for the (TA)(7)TAA polymorphism whereas the third was heterozygous for the same polymorphism. Furthermore, no other factors contributing to jaundice in the three patients were found. These results suggest that jaundice associated with hypertrophic pyloric stenosis is due to molecular defects within the gene promoter.
- - - - - - - - - -
ranking = 0.71428571428571
keywords = b
(Clic here for more details about this article)

7/331. Intravascular hemolysis in aluminium phosphide poisoning.

    Intravascular hemolysis is most often secondary to exposure to a variety of drugs or infections, and usually occurs in patients who are deficient in glucose-6-phosphate dehydrogenase (G-6-PD) enzyme. Aluminium phosphide, a fumigant widely used in india, has been reported to produce intravascular hemolysis in only one patient who also had concomitant G-6-PD deficiency. This report describes the occurrence of intravascular hemolysis with aluminium phosphide poisoning in a patient with normal G-6-PD levels. This is of significance as jaundice in patients with this poisoning is often attributed to hepatic damage alone.
- - - - - - - - - -
ranking = 0.21428571428571
keywords = b
(Clic here for more details about this article)

8/331. The challenge of diagnosing the cause of jaundice.

    The patient presenting with jaundice may have a variety of hepatobiliary or hematologic conditions. Understanding the causes of jaundice and the history and physical examination hallmarks provide the basis for choosing the most efficacious laboratory and diagnostic studies. A case report illustrating the reasoning involved in distinguishing between the different causes of jaundice is presented.
- - - - - - - - - -
ranking = 0.28571428571429
keywords = b
(Clic here for more details about this article)

9/331. Acute jaundice in pregnancy: acute fatty liver or acute viral hepatitis?

    In this case, the difficulty in differential diagnosis between acute viral hepatitis and acute fatty liver of pregnancy was analyzed. These 2 conditions often raise controversal question regarding the decision making on emergency anesthesia for cesarean section to avert complications and optimize management. The dilemma in which an anesthesiologist is put is whether to promise the anesthesia straightaway in the face of a demonstrable acute jaundice in pregnancy to advise a postponement of surgery until a turn for the better. In this embarrassing situation, the authors suggest that a postpronement of surgery is rational to observe the development during which both the mother and the fetus should be closely monitored. Once the necessity of a cesarean section outweighs the benefit of transitional conservative treatment, it should be performed immediately.
- - - - - - - - - -
ranking = 10829.633355803
keywords = hepatitis, b
(Clic here for more details about this article)

10/331. Rapidly progressive cholestasis: An unusual reaction to amoxicillin/clavulanic acid therapy in a child.

    Hepatotoxity associated with amoxicillin/clavulanic acid is usually a self-limited disease with complete recovery. We report a rapidly progressing liver disease with ductopenia and portal fibrosis in a 3-year-old boy treated with Augmentin.
- - - - - - - - - -
ranking = 0.14285714285714
keywords = b
(Clic here for more details about this article)
| Next ->


Leave a message about 'Jaundice'


We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.